MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D132705
Medical Device Problem Codes Signal Artifact/Noise (1036); Electrical Shorting (2926)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an ablation procedure with a thermocool smarttouch catheter and error code 7: leakage current has been detected error occurred.Troubleshooting the issue was performed by disconnecting the cables from patient interface unit and replacing the catheter cable and the catheter, but the issue did not resolve.The current leakage resulted in disturbance in electrocardiogram (ecg) but did not affect the procedure.The error was accompanied by loss of body surface ecg signals on the carto system and abbott recording system.The physician had a signal available to monitor the patient¿s heart rhythm.The catheter was not inside the patient¿s body during signal interference.There was no patient consequence.This event was assessed as not mdr reportable.The device was returned to johnson & johnson medtech (j&j medtech) for evaluation and visual analysis revealed reddish brown material inside the pebax and a separation between pebax and electrode section.This finding is mdr reportable.
 
Additional Manufacturer Narrative
The device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection and electrical test of the returned device were performed.Visual analysis revealed reddish brown material inside the pebax and a separation between pebax and electrode section.The device was connected to the carto 3 system, and it was recognized and visualized correctly.No signal noise or electrical issues were observed.No current leakage was observed.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The reddish material inside the pebax could be related to the electrical and current leakage issues reported by the customer; therefore, the customer complaint was confirmed.The root cause of the pebax damage is traced to the manufacturing process.The instructions for use (ifu) contain the following recommendations: when cleaning the tip electrode, be careful not to twist the tip electrode with respect to the catheter shaft; twisting may damage the tip electrode bond and loosen the tip electrode, or may damage the contact force sensor.A significant change in the baseline reading after cleaning might indicate a damaged contact force sensor.In addition, in order to prevent damage to the catheter tip, verify compatibility between the sheath and catheter, advance the catheter through the sheath prior to insertion.Any sheath < 8.5 f is contraindicated.This product issue will be addressed through the quality system.An internal action was created for further investigation of the force sensor sleeve insolation to prevent fluids from getting inside the device.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.(b)(4).

Brand Name
THERMOCOOL SMARTTOUCH
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key24030413
Report Number2029046-2026-00105
Device Sequence Number8902857
Product Code LPB
UDI-Device Identifier10846835009200
UDI-Public(01)10846835009200(17)280415(10)31619700M
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P030031/S053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD132705
Device Lot Number31619700M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2025
Initial Report FDA Received Date01/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT RECORDING SYSTEM; CARTO SYSTEM
Patient SexUnknown